Sensitive Dependence on Parameters of Continuous-time Nonlinear Dynamical Systems

E. S. Medeiros, I. L. Caldas, M. S. Baptista

Research output: Contribution to journalArticle

5 Downloads (Pure)

Abstract

The sensitive dependence of periodicity and chaos on parameters is investigated
for three-dimensional nonlinear dynamical systems. Previous works have
found that noninvertible low-dimensional maps present power-law exponents
relating the uncertainty between periodicity and chaos to the precision on the
system parameters. Furthermore, the values obtained for these exponents have
been conjectured to be universal in these maps. However, confirmation of the
observed exponent values in continuous-time systems remain an open question.
In this work, we show that one of these exponents can also be found in different
classes of three-dimensional continuous-time dynamical systems, suggesting
that the sensitive dependence on parameters of deterministic nonlinear dynamical
systems is typical
Original languageEnglish
Pages (from-to)16-19
Number of pages4
JournalChaos, Solitons & Fractals
Volume99
Early online date27 Mar 2017
DOIs
Publication statusPublished - Jun 2017

    Fingerprint

Keywords

  • fractal boundaries
  • parameters space
  • Complex Periodic windows

Cite this